Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 112, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2018, 6:57 PM MDT for Laramie County, Wyoming; Banner County, Kimball County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 22, 2018, 7:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Banner County, NE, Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 65 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:57 PM MDT | HAIL 1 | 4 S Albin, WY | HAIL LASTED FOR ABOUT TEN MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 3351 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202
WUUS55 KCYS 230057
SVRCYS
NEC007-105-WYC021-230130-
/O.NEW.KCYS.SV.W.0112.180623T0057Z-180623T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
657 PM MDT FRI JUN 22 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northwestern Kimball County in the Panhandle of Nebraska...
Southwestern Banner County in the Panhandle of Nebraska...
East central Laramie County in southeastern Wyoming...
* Until 730 PM MDT.
* At 656 PM MDT, a severe thunderstorm was located near Albin, or 28
miles northwest of Kimball, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated. Previous report have come in with
quarter size hail about nine west of Albin, Wyoming.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Albin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4138 10425 4151 10421 4134 10378 4123 10390
TIME...MOT...LOC 0056Z 305DEG 32KT 4140 10416
HAIL...1.25IN
WIND...60MPH
$$
Mokry3 follow-up statements
967
WWUS55 KCYS 230110
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
710 PM MDT FRI JUN 22 2018
NEC007-105-WYC021-230130-
/O.CON.KCYS.SV.W.0112.000000T0000Z-180623T0130Z/
Kimball NE-Banner NE-Laramie WY-
710 PM MDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN KIMBALL...SOUTHWESTERN BANNER AND EAST CENTRAL
LARAMIE COUNTIES...
At 709 PM MDT, a severe thunderstorm was located 7 miles southeast of
Albin, or 20 miles west of Kimball, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported quarter size hail four
miles of Albin, Wyoming.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Kimball...southwestern Banner and east central Laramie
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4131 10408 4141 10404 4134 10378 4123 10390
TIME...MOT...LOC 0109Z 305DEG 32KT 4133 10403
HAIL...1.00IN
WIND...60MPH
$$
Mokry191
WWUS55 KCYS 230115
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
715 PM MDT FRI JUN 22 2018
NEC007-WYC021-230124-
/O.CAN.KCYS.SV.W.0112.000000T0000Z-180623T0130Z/
Banner NE-Laramie WY-
715 PM MDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BANNER AND EAST
CENTRAL LARAMIE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4130 10403 4139 10396 4138 10394 4133 10379
4123 10390
TIME...MOT...LOC 0114Z 305DEG 32KT 4131 10398
$$
NEC105-230130-
/O.CON.KCYS.SV.W.0112.000000T0000Z-180623T0130Z/
Kimball NE-
715 PM MDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN KIMBALL COUNTY...
At 714 PM MDT, a severe thunderstorm was located 9 miles northwest of
Oliver Campground, or 17 miles west of Kimball, moving southeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotter reported quarter size hail four
miles south of Albin, Wyoming.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bushnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4130 10403 4139 10396 4138 10394 4133 10379
4123 10390
TIME...MOT...LOC 0114Z 305DEG 32KT 4131 10398
HAIL...1.00IN
WIND...60MPH
$$
Mokry538
WWUS55 KCYS 230128
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
728 PM MDT FRI JUN 22 2018
NEC105-230136-
/O.EXP.KCYS.SV.W.0112.000000T0000Z-180623T0130Z/
Kimball NE-
728 PM MDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KIMBALL COUNTY
WILL EXPIRE AT 730 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
central and southeastern Kimball County until 8 PM MDT.
LAT...LON 4130 10403 4139 10396 4138 10394 4133 10379
4123 10390
TIME...MOT...LOC 0126Z 305DEG 32KT 4125 10387
$$
MokryWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM MDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 213 PM MDT Fri Jun 22 2018 .SHORT TERM...(This evening through Sunday night) Issued at 210 PM MDT Fri Jun 22 2018 Faster movement of an upper shortwave and strong convection across eastern Colorado have limited convective development over the CWA this afternoon with just isolated activity currently. Expect some increase still into this evening as the main upper trough axis moves by but severe potential looks to be reduced, and mainly over the southern Panhandle. Clearing out later tonight as the trough exits to the east of the CWA. Saturday is looking warm and dry through much of the day with the upper flow backing slowly to the WSW ahead of the next upper system that will be affecting the area. Some modest instability progged in the afternoon which could allow for some high-based convection as the low levels will be somewhat dry. Gusty winds the main threat from any of these. Showers and tstms will become more widespread Saturday night and continue through Sunday as an upper low moves across Wyoming. Still a threat for heavy rainfall in some areas, mainly northern and eastern parts of the CWA as the system will be slow-moving. Stronger instability now progged to remain more southeast of the CWA Sunday but some decent CAPE still noted over the NE Panhandle. Precipitation should begin winding down Sunday night as the upper low moves east across Nebraska. .LONG TERM...(Monday through Friday) Issued at 210 PM MDT Fri Jun 22 2018 12Z medium range models/ensembles are in good agreement next week. The upper low responsible for the locally heavy rainfall late this weekend will be located over the central High Plains Monday. Lingering wrap-around moisture will produce scattered showers and isolated tstorms through the afternoon, however rainfall amounts be lighter. A high-amplitude mid/upper ridge over the Intermountain West will slide east across the north/central Rockies and Plains Monday night and Tuesday. Shortwave energy traversing the US/Canadian border will flatten the ridge, resulting in zonal flow aloft into Wednesday. Another eastern Pacific trough moves onshore into the western CONUS Thursday, with the flow aloft becoming southwesterly. A surface front will extend from the northern Rockies east across the central Dakotas and Upper Midwest, and will be the focus for convection. A warm and dry weather pattern is shaping up for Tuesday through Friday. Daytime highs will range from the 80s to lower 90s, with overnight lows in the 50s to around 60. && .AVIATION...(For the 18Z TAFS through 18Z Saturday morning) Issued at 1155 AM MDT Fri Jun 22 2018 VFR conditions will prevail outside of convection. Thunderstorms will develop between 18Z and 21Z in southeast WY, and western NE Panhandle after 21Z. Primary hazards for aviation will be large hail, strong surface winds, icing and low level wind shear. There will be brief MVFR CIG/VIS INVOF convection. Convection will taper off after 03Z, with VCSH from 03Z to 06Z for western NE Panhandle. && .FIRE WEATHER... Issued at 210 PM MDT Fri Jun 22 2018 Widely scattered showers and a few storms will move across the area into this evening before dissipating. Saturday will be dry and warm through mid-afternoon then showers and a few storms will increase out west by late in the afternoon. Widespread showers and thunderstorms are expected Saturday night through most of Sunday with wetting rains likely in many areas. The rain will taper off Sunday night into Monday with drier and warmer conditions then making a return. && .HYDROLOGY... Issued at 316 AM MDT Fri Jun 22 2018 Showers and thunderstorms, some accompanied by heavy rainfall, will begin Saturday night and continue Sunday a deep upper level low pressure system passes over the region. Wrap-around moisture will extend the threat through Monday morning. Localized flash flooding will be possible, especially areas saturated from recent heavy rain, and burn scars in Albany County. A Flash Flood Watch may be issued tonight or early Saturday morning. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE HYDROLOGY...MAJ
Hazardous weather outlook, Jun 22, 11:26 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1126 AM MDT Fri Jun 22 2018 WYZ101>118-231045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are expected this afternoon into this evening. A few storms could become strong to severe mainly near the Nebraska border this afternoon with hail and gusty winds the main threat. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night through Sunday, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation is not expected at this time. NEZ002-003-019>021-054-055-095-096-WYZ119-231045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-East Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to scattered strong to severe thunderstorms will be possible this afternoon and evening. Storms will be capable of producing large hail and strong winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night into Sunday night, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation may be needed this afternoon into this evening.
In the hours before
Local storm report, Jun 22, 6:07 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 4 SW LYMAN 41.88N 104.09W
06/22/2018 E0.88 INCH GOSHEN WY TRAINED SPOTTER
&&
GCLAYCOMSpecial weather statement, Jun 22, 6:11 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Cheyenne WY 611 PM MDT FRI JUN 22 2018 NEZ019-021-230045- Scotts Bluff-Morrill- 611 PM MDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCOTTS BLUFF AND WEST CENTRAL MORRILL COUNTIES... At 611 PM MDT, a strong thunderstorm was located near Minatare, or near Scottsbluff, moving southeast at 30 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Scottsbluff, Gering, Bayard, Terrytown, Minatare, Chimney Rock State Park, Moomaws Corner, Scottsbluff Airport, South Bayard Junction, Melbeta and McGrew. LAT...LON 4182 10368 4194 10361 4187 10320 4169 10334 TIME...MOT...LOC 0011Z 297DEG 27KT 4183 10356 Mokry
Local storm report, Jun 22, 6:23 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 SW SCOTTSBLUFF 41.86N 103.67W
06/22/2018 E0.88 INCH SCOTTS BLUFF NE PUBLIC
NICKEL SIZED HAIL PICTURE FROM TWITTER.
&&
CWSpecial weather statement, Jun 22, 6:29 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Cheyenne WY 629 PM MDT FRI JUN 22 2018 WYZ108-118-119-230100- Goshen County-Central Laramie County-East Laramie County- 629 PM MDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GOSHEN AND NORTHEASTERN LARAMIE COUNTIES... At 629 PM MDT, a strong thunderstorm was located near Meriden Rest Area, or 31 miles northeast of Cheyenne, moving southeast at 35 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Gun Barrel and Meriden Rest Area. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4149 10456 4165 10445 4144 10411 4133 10425 TIME...MOT...LOC 0029Z 308DEG 30KT 4152 10444 Mokry
Special weather statement, Jun 22, 6:41 PM MDT, 16 minutes before
Special Weather Statement National Weather Service Cheyenne WY 641 PM MDT FRI JUN 22 2018 NEZ003-021-230115- Box Butte-Morrill- 641 PM MDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BOX BUTTE AND NORTHEASTERN MORRILL COUNTIES... At 641 PM MDT, a strong thunderstorm was located 10 miles southwest of Alliance, moving southeast at 35 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. This storm will remain over mainly rural areas of south central Box Butte and northeastern Morrill Counties. LAT...LON 4205 10318 4214 10305 4196 10271 4180 10286 TIME...MOT...LOC 0041Z 309DEG 32KT 4203 10305 Mokry
Local storm report, Jun 22, 6:57 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 9 W ALBIN 41.42N 104.27W
06/22/2018 E1.25 INCH LARAMIE WY TRAINED SPOTTER
MOSTLY NICKEL TO QUARTER SIZED, BUT SOME BIGGER. STRONG
WINDS AND HAIL HAS DAMAGED CORN AND WHEAT FIELDS.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jun 22, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 24 min |
| Jun 23, 2:01 AM MDT | Flood Watch | CYS | Albany, Converse, Niobrara, Platte | 35 hr |
| Jun 23, 1:58 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jun 23, 2:42 PM MDT | Special Weather Statement | CYS | Niobrara | 33 min |
| Jun 23, 2:51 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 24 min |
| Jun 23, 3:07 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 23 min |
| Jun 23, 3:15 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 45 min |
| Jun 23, 3:24 PM MDT | Special Weather Statement | CYS | Converse | 66 min |
| Jun 23, 3:33 PM MDT | Special Weather Statement | CYS | Niobrara | 57 min |
| Jun 23, 4:54 PM MDT | Special Weather Statement | CYS | Goshen | 51 min |
| Jun 22, 6:11 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 34 min |
| Jun 22, 6:41 PM MDT | Special Weather Statement | CYS | Morrill | 34 min |
| Jun 22, 7:25 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 18 min |
| Jun 23, 4:01 PM MDT | Special Weather Statement | CYS | Sioux | 59 min |
| Jun 23, 4:59 PM MDT | Special Weather Statement | CYS | Sioux | 61 min |
| Jun 23, 5:29 PM MDT | Special Weather Statement | CYS | Sioux | 61 min |
| Jun 23, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.